Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 22, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 19, 2025, 9:44 AM CDT for McDonough County, Illinois. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2025, 9:44 AM CDT (14:44 UTC)
- Expired
- Jul 19, 2025, 1:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
County McDonough County, IL
The radar
The Lincoln radar (KILX), 114 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 10:11 AM CDT | RAIN 3.28 | 4 E Fandon, IL | |
| Jul 19, 10:35 AM CDT | RAIN 4 | Bardolph, IL | So far. Still raining. |
| Jul 19, 10:45 AM CDT | FLASH FLOOD | 2 Se Tennessee, IL | Rural roads were covered with water from area creeks. |
| Jul 19, 10:55 AM CDT | FLASH FLOOD | Colchester, IL | 3-4” of standing water in yards and side streets. Ditches have begun overflowing onto side streets. |
| Jul 19, 11:17 AM CDT | FLASH FLOOD | 1 Se Macomb, IL | Flooded streets with 4 to 6 inches of water. |
| Jul 19, 12:28 PM CDT | RAIN 7.5 | 4 Wsw Adair, IL | Through 1130 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1117 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
835
WGUS53 KDVN 191444
FFWDVN
ILC109-192045-
/O.NEW.KDVN.FF.W.0022.250719T1444Z-250719T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
944 AM CDT Sat Jul 19 2025
The National Weather Service in Quad Cities has issued a
* Flash Flood Warning for...
McDonough County in west central Illinois...
* Until 345 PM CDT Saturday.
* At 944 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Macomb, Bushnell, Colchester, Blandinsville, Industry, Good Hope,
Prairie City, Bardolph, Tennessee, Sciota, Western Illinois
University, Fandon, Adair, New Philadelphia, Colmar, Walnut Grove,
Plymouth, McDonough County 4-H Grounds, Macomb Municipal Airport
and Spring Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4028 9045 4028 9091 4064 9090 4063 9045
FLASH FLOOD...RADAR INDICATED
$$
Gibbs3 follow-up statements
636
WGUS73 KDVN 191542
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
1042 AM CDT Sat Jul 19 2025
ILC109-192045-
/O.CON.KDVN.FF.W.0022.000000T0000Z-250719T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDonough IL-
1042 AM CDT Sat Jul 19 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT THIS
AFTERNOON FOR MCDONOUGH COUNTY...
At 1042 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Flooding impacts will continue, but no additional
rainfall is expected. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Macomb, Bushnell, Colchester, Blandinsville, Industry, Good Hope,
Prairie City, Bardolph, Tennessee, Sciota, Western Illinois
University, Fandon, Adair, New Philadelphia, Colmar, Walnut Grove,
Plymouth, McDonough County 4-H Grounds, Macomb Municipal Airport
and Spring Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4028 9045 4028 9091 4064 9090 4063 9045
FLASH FLOOD...RADAR INDICATED
$$
Gibbs260
WGUS73 KDVN 191554
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
1054 AM CDT Sat Jul 19 2025
ILC109-192045-
/O.CON.KDVN.FF.W.0022.000000T0000Z-250719T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDonough IL-
1054 AM CDT Sat Jul 19 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT THIS
AFTERNOON FOR MCDONOUGH COUNTY...
At 1054 AM CDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Between 3 and 5 inches
of rain have fallen. Flooding impacts will continue, but no
additional rainfall is expected. Flash flooding is already
occurring. Ditches in Colchester are beginning to flow out of their
banks leading to flooding.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Macomb, Bushnell, Colchester, Blandinsville, Industry, Good Hope,
Prairie City, Bardolph, Tennessee, Sciota, Western Illinois
University, Fandon, Adair, New Philadelphia, Colmar, Walnut Grove,
Plymouth, McDonough County 4-H Grounds, Macomb Municipal Airport
and Spring Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4028 9045 4028 9091 4064 9090 4063 9045
FLASH FLOOD...OBSERVED
$$
Gibbs218 WGUS73 KDVN 191830 FFSDVN Flash Flood Statement National Weather Service Quad Cities IA IL 130 PM CDT Sat Jul 19 2025 ILC109-191840- /O.CAN.KDVN.FF.W.0022.000000T0000Z-250719T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ McDonough IL- 130 PM CDT Sat Jul 19 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR MCDONOUGH COUNTY... Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. A Flood Watch remains in effect until 100 PM CDT Sunday for portions of Illinois, Iowa, and northeast Missouri. && LAT...LON 4028 9045 4028 9091 4064 9090 4063 9045 $$ Gibbs
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 6:38 AM CDT, 3 hours 6 minutes earlier. Its key messages:
- Flood watch remains in effect through 1 PM Sunday for parts of the area. Repeated rounds of heavy rain through Sunday may lead to flash flooding.
- Active pattern is underway across area with warmer and more moist air in place.
- Ring of fire pattern across the area is forecast to bring daily chances for thunderstorms. Some of which could be strong to severe with heavy rain and flash flooding.
- The heat returns in earnest by the middle of next week.
Area forecast discussion, Jul 19, 6:38 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
638 AM CDT Sat Jul 19 2025
.KEY MESSAGES...
- Flood watch remains in effect through 1 PM Sunday for parts of
the area. Repeated rounds of heavy rain through Sunday may
lead to flash flooding.
- Active pattern is underway across area with warmer and more
moist air in place.
- Ring of fire pattern across the area is forecast to bring
daily chances for thunderstorms. Some of which could be strong
to severe with heavy rain and flash flooding.
- The heat returns in earnest by the middle of next week.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 244 AM CDT Sat Jul 19 2025
Temperatures are much warmer this morning with most locations
in eastern Iowa, northwest Illinois and far northeast Missouri
in the lower to mid 70s and dewpoints in the upper 60s to lower
70s. A surface low sits in southeast South Dakota, northeast
Nebraska, and far northwest Iowa with a warm front draped
southeastward into east south central Iowa early this morning.
An MCS is developing this morning across southern Minnesota into
northern Iowa and is forecast to move into eastern Iowa in the
7 to 10 AM timeframe and move southeastward across the area
through the early afternoon. Recent CAM runs have slowed
slightly but still move the MCS across the area this morning
into the early afternoon. Heavy rain is possible this morning
with this line of storms with HREF probability match mean
rainfall rates of 1 to 2 inches per 3 hours. CAMs have also
consistently showed a gusty wind threat from these storms. We
will still continue to monitor these storms for any wind threat
early this morning. Some showers and thunderstorms may linger
across the area through the afternoon especially in the vicinity
of the front this afternoon. A marginal risk for severe storms
remains in place through 7 AM with a slight risk for severe
storms today through tonight with the main threat being damaging
winds.
Zonal flow is in place across the CONUS through the period with
subtle shortwave moving through the flow and bringing chances
for showers and storms to the area. The previously mentioned
front is forecast to surge northeastward and into Wisconsin and
illinois this morning with a a cold front moving across eastern
Iowa and far northwest Illinois by 00 UTC Sunday. This front
will then stall across southern Iowa and northwest Illinois
Saturday night. Due to lingering clouds from this morning
convection have lowered high temperatures slightly for today
with high temperatures in the 80s. Higher dewpoints will still
lead to heat indices today in the lower to mid 90s along and
south of Interstate 80. With a warm and humid airmass in place
and precipitable water values of 2.00 to near 2.25 inches have
kept the flash flood watch in effect across the area through
Sunday afternoon. We decided to add Scotland and Clark Counties
to the watch.
Another MCS is possible Saturday night and will be focused to near
the stalled frontal boundary across the area which is roughly
along a line from Fairfield to Galesburg. 0 to 6 KM shear
vectors and both the upwind and backbuilding corfidi vectors
show that precipitation will move along the front in repeated
rounds Saturday night into Sunday morning. These repeated
rounds of heavy rainfall may lead to flash flooding in parts of
eastern Iowa, northwest Illinois, and far northeast Missouri.
These storms are forecast to continue into Sunday morning.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 244 AM CDT Sat Jul 19 2025
The pattern looks to be very favorable late in the weekend
through early next week for several storm complexes to
traverse in/near the area, as we'll reside just north of
the upper ridge/heat dome within the 'ring of fire' and
barrage of ridge riders on the southern periphery of the
stronger mid level flow traversing the International border.
This will bring about perhaps greater concerns for a more
widespread severe weather threat due to the likelihood of
MCS's, along with torrential rain and flooding particularly
as soils are likely to be quite saturated and rivers running
high in those areas that receive noteworthy rainfall in the
days prior.
By Wednesday, there is fairly good agreement that the upper
ridge will build into the region shunting the main storm
track to our north. This will bring about the threat for
dangerous heat Wednesday with highs well into the 90s and
dew points in the mid/upper 70s (possibly 80+F in some areas
due to evapotranspiration from maturing corn crops) owing to
heat index readings of 100-110+. This dangerous heat could
extend into Thursday, particularly across our south/east ahead
of a cold front. This front will also bring a return of storm
chances over the latter portion of next week and possibly through
next weekend.
&&
.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 631 AM CDT Sat Jul 19 2025
A line of thunderstorms is moving east southeastward and will
impact eastern Iowa TAF sites through 19 UTC. Expect periods of
IFR to possibly LIFR ceilings and visibilities with the
strongest storms with gusts up to around 40 knots. Gusts up to
50 knots are possible but confidence is low on the timing and
location. MVFR ceilings may linger into the afternoon before
they lift to VFR. Another round of storms is possible this
evening and overnight with the better chances at KCID, KBRL, and
KMLI have put a prob30 at all TAF sites to account for this but
confidence is low in the timing but possibly in the window from
3 to 12 UTC. MVFR to IFR ceilings and visibilities will be
possible in the strongest storms.
&&
.HYDROLOGY...
Issued at 1157 AM CDT Fri Jul 18 2025
The atmospheric set up over the weekend and through Tuesday
points to a heat dome over the Plains with Iowa/Illinois in or
near the active organized thunderstorm track. Such a scenario
points to the potential for rounds of heavy rainfall.
Over the previous seven days eastern Iowa and northern Illinois
has received anywhere from 175 to over 500% of the normal
rainfall with a vast majority of that occurring in the 48-hour
time period of July 10-11th. This rainfall has resulted in a
20-40% improvement in soil moisture and has essentially
eliminated the abnormally dry to moderate drought conditions
across eastern Iowa. However, soil anomalies are still -20 to
-40% dry with the worst conditions east of the Mississippi where
abnormally dry to moderate drought persists.
While river levels are falling from the heavy rainfall of July
10-11th, area tributaries across eastern Iowa are running above
to much above normal for mid- summer. Tributaries in Illinois
are near normal with the Mississippi running normal to above
normal.
Weather models this weekend through Tuesday have atmospheric
moisture levels increasing to at least 2 inches which is greater
than the 90th percentile for July. Additionally, weather models
indicate a tropical moisture connection developing by early
next week with the Gulf. With freezing levels in the atmosphere
projected to be very high, warm rain processes have a high
probability of dominating which will lead to very efficient
rainfall production along with a high probability of rainfall
rates of 1 to 2+ inches per hour.
Based on available information, it appears there will be a
daily nocturnal storm complex that arrives in eastern Iowa in
the pre-dawn hours and dissipates over Illinois around mid-day.
Boundaries left over from the nocturnal complex will dictate
where new storms develop during the afternoon/evening. This
scenario looks to play out three to four times through Tuesday.
What is not fully known yet is whether or not storms will repeat
over the same areas. If this occurs (the probability is around
50%), then excessive rainfall rates of 2+ inches per hour would
lead to rapid runoff of water into low lying areas and resultant
flash flooding. Repeated rounds of heavy rainfall would then
result in rising river levels and the potential for river
flooding.
The Weather Prediction Center has a daily slight risk of
excessive rainfall through Tuesday. The time period of Saturday
night into Sunday is the most concerning. The probabilities for
excessive rainfall are at the upper end of the slight risk.
The following tributary rivers will need to be especially
watched through the end of July since they already have above
normal streamflow; Cedar, Iowa, Skunk and Wapsipinicon. General
rises on the Mississippi are also expected.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch through Sunday afternoon for IAZ051>053-063>068-
076>078-087>089-098-099.
IL...Flood Watch through Sunday afternoon for ILZ015-016-024>026-
034-035.
MO...Flood Watch through Sunday afternoon for MOZ009-010.
&&
SHORT TERM...Cousins
LONG TERM...Gibbs
AVIATION...Cousins
HYDROLOGY...08Hazardous weather outlook, Jul 19, 3:23 AM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 323 AM CDT Sat Jul 19 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-200830- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 323 AM CDT Sat Jul 19 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT A line of thunderstorms is forecast to sink southeastward across the area this morning. Severe wind gusts up to 60 mph are possible along with heavy rain. Additional rounds of thunderstorms are possible Saturday afternoon into tonight. Severe storms are possible along with heavy rainfall that could lead to flash flooding. Hail is also possible with the strongest storms. A flood watch is in effect across parts of the outlook area through Sunday afternoon. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Additional rounds of thunderstorms are possible Sunday morning through Tuesday. Severe storms are possible at times along with torrential rain and a flash flood threat for areas that receive repeated rounds of heavy rain. Urban areas and locations recently impacted by flash flooding will be especially susceptible to flash flooding. A flood watch for flash flooding is in effect from through Sunday morning. Dangerous heat and humidity are possible by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation maybe needed today and tonight. DC
In the hours before
Local storm report, Jul 19, 7:35 AM CDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
735 AM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 AM Rain Vinton 42.17N 92.03W
07/19/2025 M3.00 Inch Benton IA Public
In the past 30 minutes.
&&Special weather statement, Jul 19, 7:42 AM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
742 AM CDT Sat Jul 19 2025
IAZ052>054-064>068-077-ILZ015-191330-
Rock Island IL-Scott IA-Clinton IA-Linn IA-Washington IA-Jackson IA-
Muscatine IA-Cedar IA-Jones IA-Johnson IA-
742 AM CDT Sat Jul 19 2025
...Strong thunderstorms will impact portions of southwestern Rock
Island, northwestern Scott, northwestern Clinton, eastern Linn,
northeastern Washington, southwestern Jackson, northwestern
Muscatine, Cedar, Jones and Johnson Counties through 830 AM CDT...
At 741 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stone City to Kalona. Movement was east at
40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects.
Locations impacted include...
Cedar Rapids, Iowa City, Muscatine, Anamosa, Tipton, West Branch,
Mechanicsville, Stanwood, Marion, Coralville, North Liberty, Mount
Vernon, Monticello, West Liberty, Wilton, Kalona, Lisbon, Solon,
Tiffin, and Ely.
Those attending the Great Jones County Fair are in the path of these
storms and should prepare for IMMINENT DANGEROUS WEATHER CONDITIONS.
This includes the following highways...
Interstate 80 in Iowa between mile markers 235 and 276.
Interstate 380 between mile markers 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southeastern and east central Iowa.
&&
LAT...LON 4228 9072 4142 9100 4144 9183 4229 9147
TIME...MOT...LOC 1241Z 290DEG 36KT 4218 9135 4149 9169
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
McClureSpecial weather statement, Jul 19, 7:48 AM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
748 AM CDT Sat Jul 19 2025
IAZ042-053-054-ILZ001-191330-
Jo Daviess IL-Jackson IA-Dubuque IA-Jones IA-
748 AM CDT Sat Jul 19 2025
...Strong thunderstorms will impact portions of northwestern Jo
Daviess, northwestern Jackson, Dubuque and northeastern Jones
Counties through 830 AM CDT...
At 748 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dyersville to near Monticello. Movement
was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could break small tree limbs and blow around
unsecured objects.
Locations impacted include...
Dubuque, Galena, Asbury, Dyersville, Cascade, Epworth, East Dubuque,
Farley, Peosta, New Vienna, Worthington, Holy Cross, La Motte,
Menominee, Rickardsville, Sherrill, Council Hill, St. Donatus,
Centralia, and Sageville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
east central Iowa.
&&
LAT...LON 4263 9070 4259 9069 4254 9064 4251 9064
4251 9034 4229 9030 4229 9113 4258 9112
4264 9073
TIME...MOT...LOC 1248Z 261DEG 31KT 4251 9114 4230 9115
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
McClureSpecial weather statement, Jul 19, 8:26 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
826 AM CDT Sat Jul 19 2025
IAZ087-088-098-099-191415-
Henry IA-Van Buren IA-Lee IA-Jefferson IA-
826 AM CDT Sat Jul 19 2025
...Strong thunderstorms will impact portions of western Henry, Van
Buren, northwestern Lee and southern Jefferson Counties through 915
AM CDT...
At 826 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Douds to Rome. Movement was southeast at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could break small tree limbs and blow around
unsecured objects.
Locations impacted include...
Fairfield, Mount Pleasant, Keosauqua, West Point, Birmingham, Milton,
Bonaparte, Salem, Libertyville, Stockport, Lockridge, Cantril,
Hillsboro, St. Paul, Rome, Westwood, Douds, Pilot Grove,
Bentonsport/Vernon, and Leando.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southeastern Iowa.
&&
LAT...LON 4096 9218 4114 9166 4074 9140 4062 9169
4061 9187 4060 9218
TIME...MOT...LOC 1326Z 337DEG 30KT 4084 9208 4101 9170
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
McClureSpecial weather statement, Jul 19, 8:31 AM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
831 AM CDT Sat Jul 19 2025
IAZ042-053-054-065-066-068-ILZ001-007-009-191415-
Whiteside IL-Carroll IL-Jo Daviess IL-Scott IA-Clinton IA-Jackson IA-
Dubuque IA-Cedar IA-Jones IA-
831 AM CDT Sat Jul 19 2025
...Strong thunderstorms will impact portions of northwestern
Whiteside, western Carroll, southeastern Jo Daviess, northwestern
Scott, Clinton, Jackson, southeastern Dubuque, northeastern Cedar and
southeastern Jones Counties through 915 AM CDT...
At 831 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zwingle to Wheatland. Movement was east at
40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could break small tree limbs and blow around
unsecured objects.
Locations impacted include...
Clinton, Maquoketa, DeWitt, Savanna, Bellevue, Stockton, Preston,
Hanover, Lowden, Wheatland, Elizabeth, Grand Mound, Woodbine, Sabula,
Delmar, Lost Nation, Miles, Calamus, Andrew, and Bennett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
east central Iowa.
&&
LAT...LON 4239 9000 4185 9010 4172 9102 4228 9082
TIME...MOT...LOC 1331Z 254DEG 33KT 4225 9071 4182 9087
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
McClureLocal storm report, Jul 19, 9:30 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
930 AM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM Rain Shellsburg 42.09N 91.87W
07/19/2025 M1.54 Inch Benton IA Trained Spotter
Since midnight.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:50 AM CDT | Special Weather Statement | DVN | McDonough | 25 min |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.